Arkansas, 2016Flooding in Arkansas, April 30, 2016
April 30, 2016 · NWS LZK · 6 events in 4 counties and zones
Heavy rain caused flooding in parts of east and south Arkansas at the end of April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in parts of east and south Arkansas at the end of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 3:14 AM CST, 18 minutes earlier.
Area forecast discussion, Apr 30, 3:14 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT APR 30 2016
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
STILL HAVE ONGOING MODERATE TO...AT TIMES...HEAVY RAINFALL ACROSS
MUCH OF THE STATE THIS MORNING. HOWEVER THE BACK EDGE OF THIS
PRECIPITATION SHIELD IS STEADILY MARCHING EAST ACROSS THE FORECAST
AREA...LYING GENERALLY ALONG A LINE FROM HARRISON THROUGH
RUSSELLVILLE AND DOWN TO ALMOST MT IDA AS OF 4AM. EXPECT THIS TO
PUSH EAST OF THE FORECAST AREA BY ROUGHLY 10AM OR SO. BEHIND THIS
PRECIP SHIELD...THE MAIN FRONTAL BOUNDARY WILL PUSH EAST THROUGH
THE STATE. EXPECT TEMPERATURES TO REBOUND FAIRLY WELL...WITH
HIGHS FORECAST TO BE IN THE MID TO UPPER 70S. THE RECOVERY OF
TEMPS COUPLED WITH THE BOUNDARY SHOULD BE ENOUGH TO FIRE OFF SOME
MORE SHOWERS...HOWEVER I EXPECT THESE TO BE FAIRLY SCATTERED
ABOUT THE AREA. HAVE SOME 30-40 PERCENT RAIN CHANCES IN THE
FORECAST THIS AFTERNOON BUT THIS MAY BE OVERDONE QUITE A BIT WHEN
ALL IS SAID AND DONE.
HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE TONIGHT...LEADING
DO A VERY NICE DAY COME SUNDAY. MOSTLY SUNNY SKIES WITH DRIER AIR
AND TEMPERATURES RANGING FROM AROUND 70 IN THE NORTHWEST TO AROUND
80 IN THE CENTRAL AND SOUTHEAST PARTS OF THE FORECAST AREA.
&&
.LONG TERM...MONDAY THROUGH FRIDAY
ANOTHER WEAK DISTURBANCE WILL APPROACH ARKANSAS FROM THE WEST
MONDAY...BUT THERE IS STILL NOTABLE DISAGREEMENT WITH HOW MUCH
RAIN THIS WILL PRODUCE IN OUR FORECAST AREA AND JUST HOW FAR NORTH
IT WILL MAKE IT. AS SUCH...ONLY HAVE CHANCE POPS IN THE FORECAST
FOR AREAS MAINLY SOUTH OF THE I-40 CORRIDOR. ZONAL UPPER FLOW LATE
MONDAY AND EARLY TUESDAY WILL THEN AMPLIFY CONSIDERABLY BY MIDWEEK
AS A SHARP UPPER RIDGE BUILDS OVER THE WEST AND A DEEP TROUGH
TAKES SHAPE OVER THE EASTERN CONUS. DRY CONDITIONS LOOK TO PREVAIL
FROM MONDAY NIGHT ONWARD...BUT THE MOST NOTABLE ASPECT OF THE LONG
TERM WILL BE THE COOLDOWN EXPECTED LATE WEEK. MOS GUIDANCE IS
YIELDING TEMPERATURES 5-7 DEGREES BELOW CLIMATOLOGY FOR THURSDAY
AND FRIDAY NEXT WEEK...WHICH IS IMPRESSIVE AT ANY TIME OF YEAR
MUCH LESS EARLY MAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 76 59 78 54 / 60 30 10 10
CAMDEN AR 79 63 83 60 / 60 40 10 40
HARRISON AR 76 53 72 48 / 30 20 0 10
HOT SPRINGS AR 77 60 80 58 / 50 30 0 30
LITTLE ROCK AR 78 62 81 57 / 60 30 10 20
MONTICELLO AR 78 66 82 61 / 70 40 10 30
MOUNT IDA AR 76 57 78 56 / 40 20 0 30
MOUNTAIN HOME AR 76 55 74 50 / 40 20 0 10
NEWPORT AR 76 61 79 54 / 70 40 10 10
PINE BLUFF AR 77 64 82 59 / 70 40 10 20
RUSSELLVILLE AR 77 58 78 55 / 40 20 0 20
SEARCY AR 75 61 80 56 / 60 40 10 10
STUTTGART AR 77 65 81 58 / 70 40 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT / LONG TERM...64
Hazardous weather outlook, Apr 29, 5:45 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI APR 29 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
645 PM CDT FRI APR 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS EVENING AND TONIGHT
A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER
AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND
LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS
BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY.
IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A
POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS
ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER
TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH
SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING.
AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND
CENTRAL ARKANSAS THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY
SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN
AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN
AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO
BE THE PRIMARY THREAT AGAIN ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
56
In the hours before
Local storm report, Apr 29, 10:15 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD MENA 34.59N 94.24W
04/29/2016 POLK AR LAW ENFORCEMENT
WATER REPORTED OVER HIGHWAY 71
&&
EVENT NUMBER LZK1600011
CEDLocal storm report, Apr 29, 10:18 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD ARKADELPHIA 34.12N 93.05W
04/29/2016 CLARK AR LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
&&
EVENT NUMBER LZK1600012
CEDLocal storm report, Apr 29, 10:19 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD MT IDA 34.55N 93.63W
04/29/2016 MONTGOMERY AR LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
&&
EVENT NUMBER LZK1600013
CEDFlood, Saline
- When
- April 30, 3:32 AM CST to 11:59 PM CST
- Where
- Saline County, 0.98 mi W of Benton Saline Co Arp to 0.35 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.571, -92.617
Heavy rain brought flooding to the Saline River at the end of April.
Flood, Clark
- When
- April 30, 4:00 AM CST to 11:59 PM CST
- Where
- Clark County, 1.42 mi NNE of Arkadelphia to 2.13 mi ESE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.138, -93.058
Heavy rain brought flooding to the Ouachita River at the end of April.
Flood, Yell
- When
- April 30, 7:30 AM CST to 11:59 PM CST
- Where
- Yell County, 1.43 mi WNW of Danville to 1.05 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.057, -93.404
Heavy rain brought flooding to the Petit Jean River at the end of April.
Flood, Woodruff
- When
- April 30, 10:00 AM CST to 11:59 PM CST
- Where
- Woodruff County, 0.9 mi W of Riverside to 0.25 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.281, -91.246
Heavy rain brought flooding to the Cache River at the end of April.
Flood, Yell
- When
- April 30, 11:30 AM CST to 5:30 PM CST
- Where
- Yell County, 1.02 mi WNW of Gravelly to 0.7 mi W of Gravelly
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.884, -93.697
Heavy rain brought flooding to the Fourche LaFave River at the end of April.
Flood, Clark
- When
- April 30, 4:00 PM CST to 11:59 PM CST
- Where
- Clark County, 4.69 mi WSW of Britts to 3.9 mi WSW of Britts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.880, -93.308
Heavy rain brought flooding to the Little Missouri River at the end of April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, April 30, 20161 death · $1.0 million · 79 kt wind · 1 event
- Tornadoes and Flash Flood in Texas, April 30, 20163 injured · $52,000 · EF2 · 4 events
- Damaging Winds and Lightning Strike in Louisiana, April 30, 2016$2.0 million · 52 kt wind · 7 events
- Damaging Winds in Georgia, April 30, 20165 injured · $90,000 · 55 kt wind · 4 events
- Strong Wind in Tennessee, April 30, 2016$50,000 · 1 event
- Flash Flood in South Carolina, April 30, 2016$45,000 · 1 event
- Tornado and Flash Flood in Louisiana, April 30, 2016$5,000 · EF1 · 3 events
- High Wind in Arkansas, April 30, 2016$25,000 · 50 kt wind · 2 events
- Hail in Missouri, April 30, 20161.75 in hail · 12 events
- Flash Flooding and Damaging Winds in Texas, April 30, 201655 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 30, 20167 events
- Hail in Illinois, April 30, 20162 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632034, 632036, 632032, 632037, 632031, 632035.